Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 70, NWS Melbourne, FL

June 24, 2008Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 24, 2008, 5:00 PM EDT for Seminole County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2008, 5:00 PM EDT (21:00 UTC)
Expired
Jun 24, 2008, 5:45 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:10 PM EDTHAIL 0.7Geneva, FLDIME SIZE HAIL OBSERVED ON EAST OSCEOLA RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 242100
SVRMLB
FLC117-242145-
/O.NEW.KMLB.SV.W.0070.080624T2100Z-080624T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEMINOLE COUNTY IN FLORIDA.

* UNTIL 545 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
 GENEVA...MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MIDWAY...WINTER SPRINGS...OVIEDO...LONGWOOD...LAKE JESSUP...FERN
  PARK AND CASSELBERRY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2877 8131 2881 8121 2879 8115 2882 8110
      2881 8107 2879 8106 2874 8106 2870 8102
      2867 8102 2861 8099 2861 8123 2863 8132
      2864 8134 2864 8140
TIME...MOT...LOC 2100Z 032DEG 4KT 2878 8110

$$

52
2 follow-up statements
000 
WWUS52 KMLB 242131
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT TUE JUN 24 2008

FLC117-242145-
/O.CON.KMLB.SV.W.0070.000000T0000Z-080624T2145Z/
SEMINOLE FL-
531 PM EDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SEMINOLE COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GENEVA...MOVING SOUTHWEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTER
SPRINGS...OVIEDO...MIDWAY...LONGWOOD...LAKE JESSUP...FERN PARK...
CHULUOTA AND CASSELBERRY

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2877 8131 2881 8121 2879 8115 2882 8110
      2881 8107 2879 8106 2874 8106 2870 8102
      2867 8102 2861 8099 2861 8123 2863 8132
      2864 8134 2864 8140
TIME...MOT...LOC 2131Z 032DEG 4KT 2875 8112

$$

52
000 
WWUS52 KMLB 242144
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EDT TUE JUN 24 2008

FLC117-242154-
/O.EXP.KMLB.SV.W.0070.000000T0000Z-080624T2145Z/
SEMINOLE FL-
544 PM EDT TUE JUN 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SEMINOLE COUNTY WILL EXPIRE AT
545 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING WAS STARTING TO WEAKEN...THUS THE WARNING 
HAS BEEN ALLOWED TO EXPIRE. VERY HEAVY DOWNPOURS AND FREQUENT TO
EXCESSIVE LIGHTNING WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 2877 8131 2881 8121 2879 8115 2882 8110
      2881 8107 2879 8106 2874 8106 2870 8102
      2867 8102 2861 8099 2861 8123 2863 8132
      2864 8134 2864 8140
TIME...MOT...LOC 2144Z 032DEG 4KT 2874 8113

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:58 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 24, 2:58 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT TUE JUN 24 2008

.DISCUSSION...

THRU TONIGHT...
SLOWER START TO CONVECTION TODAY AS AREA IS SOMEWHAT SUPPRESSED FROM
NVA ACROSS NORTHERN SECTIONS. THERE IS ALSO THE LARGE SWATH OF
CIRROSTRATUS CLOUDS WHICH IS LIKELY HAVING A SLIGHT IMPACT ON
HEATING BUT MAX TEMPS MANAGING TO REACH LOWER 90S INTERIOR
NONETHELESS.

THE 15Z CAPE SOUNDING CONTINUES TO INDICATE QUITE AN UNSTABLE AND
BUOYANT ATMOSPHERE WITH RATHER STEEP MID LAPSE RATE AND H5 TEMP OF
-9C. CAPE VALUES NEAR 4000 J/KG. EXPECT AN INCREASE IN STORM
COVERAGE THROUGH EARLY EVENING FOCUSING ON INTERIOR SECTIONS.
ALTHOUGH COVERAGE NOT EXPECTED TO BE AS HIGH AS RECENT DAYS...A FEW
STORMS ARE LIKELY TO BECOME STRONG AND POSSIBLY SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. IN ADDITION...STEERING FLOW IS COLLAPSING SO
SLOWER AND MORE ERRATIC STORM MOTION CAN BE EXPECTED WITH OVER 2
INCHES OF RAIN POSSIBLE CONTRIBUTING TO LOCALIZED FLOODING.

WED-THU...
H100-H70 RIDGE AXIS EXTENDING FROM THE NRN GOMEX TO THE GREAT LAKES
WILL PUSH TO THE ERN SEABOARD BY 12Z WED AND BRIDGE THE WEAK FRONTAL
TROF DRAPED OVER THE DEEP SOUTH.  THE ATLC SUBTROPICAL RIDGE AXIS
WILL RESPOND BY LIFTING N TO MERGE WITH THE CONTINENTAL RIDGE...
ALLOWING THE H100-H70 STEERING FLOW TO SHIFT TO THE SE.  MID/UPR LVL
MOISTURE THAT HAS POOLED WITHIN THE TROF WILL REMAIN TRAPPED OVER
THE FL PENINSULA AS THE TWO RIDGES SQUEEZE TOGETHER.

MEANWHILE...A TROPICAL WAVE APPROACHING THE WINDWARD PASSAGE IS
EMBEDDED WITHIN A STEADY TRADE WIND FLOW ON THE BASE OF THE ATLC
RIDGE.  THIS WAVE WILL REACH THE FL PENINSULA BY DAYBREAK WED AND
MERGE WITH AFOREMENTIONED MID/UPR LVL MOISTURE BAND...EFFECTIVELY
SATURATING THE AIRMASS OVER THE STATE. WITH THE AIR SATURATED...WILL
GO WITH LIKELY POPS AREAWIDE WED...SPLITTING 60% OVER THE NRN CWA
AND 70% OVER THE SRN HALF.  HOWEVER...AS HIGH MOISTURE ALSO TENDS TO
LIMIT TSRA ACTIVITY...WILL GO WITH THE NMRS SHRA/SCT TSRA WORDING.

HIGH MOISTURE WILL CONTINUE INTO THU...THOUGH BY THEN THE AXIS OF
THE T-WAVE SHOULD DAMPEN OUT ENOUGH TO DIMINISH ITS DIRECT INFLUENCE
ON THE LCL WX PATTERN.  FURTHERMORE...THE TWO RIDGE AXES WILL HAVE
MERGED COMPLETELY BY DAYBREAK THU...WITH THE NEW AXIS LOCATED OVER
THE N HALF OF THE PENINSULA.  THIS WILL GENERATE A MORE S/SERLY FLOW
OVER THE SRN HALF OF THE PENINSULA...AND A S/SWRLY FLOW OVER THE NRN
HALF.  EARLIER SEABREEZE FORMATION OVER THE SRN PENINSULA SHOULD
RESULT...WHILE THE OVERALL STEERING FLOW WOULD CARRY ANY CONVECTION
TO THE N.  SCT POPS WILL REMAIN OVER THE SRN CWA...LIKELY OVER THE N.

FRI-MON...(PREVIOUS DISCUSSION)
FRONT MOVING ACROSS THE SOUTHEAST PUSHES SURFACE RIDGE SOUTH FAR
ENOUGH FOR A SOUTHERLY COMPONENT TO THE WIND. DO NOT SEE MUCH IMPACT
EXCEPT FOR OVERNIGHT/MORNING SOUTH TO SOUTHWEST SURFACE WINDS FROM
CAPE CANAVERAL NORTH.

&&

.AVIATION...
MOSTLY VFR BUT WDLY SCT TSRA EXPECTED TO DEVELOP MAINLY OVER
INTERIOR SECTIONS. ALTHOUGH LOWER COVERAGE THAN RECENT DAYS...STORMS
WILL BE CAPABLE OF PRODUCING CONVECTIVE WIND GUSTS IN EXCESS OF 35
KNOTS AND HAIL UNTIL 00Z.

&&

.MARINE...
AS LOW LEVEL RIDGE CONTINUES TO LIFT NORTHWARD ACROSS THE WATERS...
THERE IS LITTLE CHANCE FOR OFFSHORE MOVING STORMS ALONG THE TREASURE
COAST. IF ANY STORMS ARE ABLE TO MOVE OFF THE MAINLAND...IT WOULD
HAVE TO BE NORTH OF CANAVERAL BUT EVEN THIS IS LESS LIKELY THAN
PREVIOUS DAYS. WINDS WILL CONTINUE 10 KNOTS OR LESS WITH SEAS 1-2
FEET OVERNIGHT.

WED-SAT...SUBTROPICAL RIDGE AXIS WILL SHIFT NORTH OF THE CENTRAL
PENINSULA ON WED...ALLOWING S/SE FLOW TO DEVELOP AND REMAIN INTO THE
WEEKEND.  T-WAVE MOVING THRU THE AREA WILL GENERATE NMRS SHRAS/SCT
TSRAS WED AND SCT TSRAS ON THU.  INCREASING SWELL WITH THE T-WAVE
PASSAGE WILL ALLOW OFFSHORE SEAS TO BUILD TO 2-4FT WED NIGHT...THEN
3-5FT ON THU BEFORE DROPPING BACK TO 2-4FT ON FRI.  SEAS WILL REMAIN
2-4FT NEARSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  89  74  87 /  10  70  40  60
MCO  72  90  73  91 /  20  70  40  60
MLB  74  88  75  88 /  10  70  30  40
VRB  73  87  75  87 /  10  70  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, Jun 24, 11:35 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1135 AM EDT TUE JUN 24 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1135 AM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
A HIGH PRESSURE RIDGE WILL NUDGE NORTHWARD INTO CENTRAL FLORIDA
AND CAUSE SOUTHWESTERLY FLOW TO WEAKEN TODAY. THEREFORE...SCATTERED
AFTERNOON THUNDERSTORMS ARE EXPECTED TO FOCUS MORE ACROSS INTERIOR
AREAS AS THE SEA BREEZE MOVES INLAND MORE QUICKLY AND NUMEROUS
BOUNDARIES COLLIDE LATE IN THE DAY INTO EARLY EVENING. COOL
TEMPERATURES ALOFT WILL LEAD TO ISOLATED STRONG STORMS...WITH
LIGHTNING BEING THE GREATEST THREAT. A FEW STORMS MAY ALSO PRODUCE
LARGE HAIL AND DAMAGING WINDS.

...FLOOD IMPACT...
SLOWER STORM MOVEMENT TODAY SHOULD YIELD A FEW MORE RAINFALL
AMOUNTS OF 2 TO 3 INCHES...WHICH WOULD CAUSE PONDING OF WATER ON
ROADWAYS AND OTHER POORLY DRAINED AREAS...MAINLY ACROSS INTERIOR
SECTIONS.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS THAT FORM OVER THE MAINLAND TODAY MAY PUSH OFFSHORE
THE VOLUSIA AND NORTH BREVARD COASTS. FREQUENT LIGHTING AND WIND
GUSTS OF 30 TO 35 KNOTS MAY OCCUR OVER THE INTRACOASTAL AND NEAR
SHORE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A TROPICAL WAVE MOVING ACROSS THE NORTHERN CARIBBEAN AND INTO THE
SOUTHEAST GULF OF MEXICO WILL ELEVATE THE RISK OF LIGHTNING STORMS
WEDNESDAY AND THURSDAY. THE RETURN OF DEEP EASTERLY FLOW WILL
PRODUCE A CHANCE OF AFTERNOON LIGHTNING STORMS FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/LASCODY

In the hours before

Special weather statement, Jun 24, 3:26 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
326 PM EDT TUE JUN 24 2008

FLZ144-241945-
SOUTHERN LAKE COUNTY-
326 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORM NEAR MASCOTTE...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER MASCOTTE. THE STORM WAS MOVING NORTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE GROVELAND AND
CLERMONT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF
PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

MRV
Special weather statement, Jun 24, 3:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT TUE JUN 24 2008

FLZ144-242015-
SOUTHERN LAKE COUNTY-
347 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LAKE COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR GROVELAND. THE STORM WAS MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, Jun 24, 3:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT TUE JUN 24 2008

FLZ041-141-242045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
356 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORMS AFFECTING VOLUSIA COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS REACHING FROM LAKE HELEN TO NEAR PORT ORANGE...MOVING
EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STRONG STORMS INCLUDE SPRUCE CREEK...
PORT ORANGE...SOUTH DAYTONA...WILBUR BY THE SEA AND PONCE INLET.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

52
Special weather statement, Jun 24, 4:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EDT TUE JUN 24 2008

FLZ144-242045-
SOUTHERN LAKE COUNTY-
424 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER FAR SOUTHERN LAKE COUNTY...MOVING EAST NORTHEAST
AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL
HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, Jun 24, 4:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT TUE JUN 24 2008

FLZ045-046-242115-
ORANGE-SEMINOLE-
445 PM EDT TUE JUN 24 2008

...BOUNDARY COLLISIONS EXPECTED TO TRIGGER STRONG TO SEVERE STORMS
ACROSS SOUTH CENTRAL SEMINOLE COUNTY AND CENTRAL ORANGE COUNTY...

THROUGH 515 PM...THE EAST COAST SEA BREEZE BOUNDARY AND A
THUNDERSTORM OUTFLOW BOUNDARY ARE FORECAST TO COLLIDE FROM NEAR
UNION PARK TO ORLANDO INTERNATIONAL AIRPORT.

AS THESE BOUNDARIES COLLIDE STRONG TO SEVERE STORMS MAY DEVELOP
RAPIDLY FROM UNION PARK AND AZALEA PARK TO NEAR THE ORLANDO
INTERNATIONAL AIRPORT BETWEEN 5 AND 530 PM. THE PRIMARY THUNDERSTORM
HAZARDS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO
50 MPH...AND HAIL WITH THESE EXPECTED STORMS.

IF STORMS DEVELOP IN YOUR AREA MOVE INDOORS QUICKLY INTO A STURDY
STRUCTURE.

MRV
Local storm report, Jun 24, 4:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
456 PM EDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             DELTONA                 28.91N 81.21W
06/24/2008  E0.88 INCH       VOLUSIA            FL   PUBLIC

            REPORT OF NICKEL SIZE HAIL NEAR INTERSECTION OF HOWLAND
            BLVD. AND LAKE HELEN OSTEEN RD.

0326 PM     DOWNBURST        GROVELAND               28.56N 81.85W
06/24/2008                   LAKE               FL   LAW ENFORCEMENT

            LAKE COUNTY EMERGENCY MANAGER RELAYED REPORT OF ROOF TORN
            OFF OF HOME IN LAKE DAVID AREA.

0327 PM     DOWNBURST        GROVELAND               28.56N 81.85W
06/24/2008                   LAKE               FL   LAW ENFORCEMENT

            LAKE COUNTY EMERGENCY MANAGER RELAYED REPORT OF TREES
            DOWN ON MAIN STREET.

0419 PM     HAIL             NEW SMYRNA BEACH        29.03N 80.92W
06/24/2008  M0.70 INCH       VOLUSIA            FL   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED DIME SIZE HAIL NEAR INTERSECTION
            OF PIONEER TRAIL AND CR 415.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:10 PM EDTSevere Thunderstorm WarningMLBVolusia50 min
Jun 24, 4:43 PM EDTAreal Flood AdvisoryMLBVolusia92 min
Jun 24, 6:16 PM EDTSevere Thunderstorm WarningMLBOrange44 min
Jun 24, 7:41 PM EDTSevere Thunderstorm WarningMLBOsceola22 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.